Alert archive / California / Blowing Dust Advisories in 2021

Blowing Dust Advisory 2, NWS San Diego, CA

October 11, 2021San Bernardino County, California

NWS San Diego, CA issued this blowing dust advisory at Oct 11, 2021, 12:29 PM PDT for San Bernardino County, California. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2021, 12:29 PM PDT (19:29 UTC)
Expired
Oct 11, 2021, 10:00 PM PDT
In force
10 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2021-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2021-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2958 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

540 
WWUS76 KSGX 111929
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1229 PM PDT Mon Oct 11 2021

CAZ060-120500-
/O.NEW.KSGX.DU.Y.0002.211011T1929Z-211012T0500Z/
/O.CON.KSGX.HW.W.0008.000000T0000Z-211012T1000Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
1229 PM PDT Mon Oct 11 2021

...BLOWING DUST ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...For the High Wind Warning, west winds 30 to 40 mph with
  gusts to 60 mph. For the Blowing Dust Advisory, visibility
  between one-quarter, and one mile in blowing dust.

* WHERE...Apple and Lucerne Valleys.

* WHEN...For the High Wind Warning, until 3 AM PDT Tuesday. For 
  the Blowing Dust Advisory, until 10 PM PDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Damaging winds will blow down trees and power 
  lines. Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Heavy blowing dust in some areas could make
  travel difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use caution if you must drive.

&&

$$

CAZ055-056-058-120500-
/O.CON.KSGX.HW.W.0008.000000T0000Z-211012T1000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, and Pine Valley
1229 PM PDT Mon Oct 11 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West to northwest winds 30 to 40 mph with gusts 65 to 
  75 mph expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains and San Diego County Mountains.

* WHEN...From 11 AM this morning to 3 AM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest wind gusts will occur on the 
  desert slopes of the San Diego and Riverside County Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-057-552-554-120500-
/O.CON.KSGX.WI.Y.0034.211011T2000Z-211012T1000Z/
San Diego County Coastal Areas-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, San Diego, Huntington Beach, Costa Mesa, 
Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
1229 PM PDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West to northwest winds 15 to 25 mph with gusts to 35 
  mph. Local gusts 40 to 45 mph possible along the immediate 
  coast this evening.

* WHERE...San Diego County Deserts, Orange County Coastal Areas, 
  San Diego County Valleys, Santa Ana Mountains and Foothills, 
  Orange County Inland Areas, and San Diego County Coastal Areas.

* WHEN...From 1 PM this afternoon to 3 AM PDT Tuesday. Strongest 
  after dark.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-120500-
/O.CON.KSGX.WI.Y.0034.211011T2000Z-211012T1000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
1229 PM PDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West winds becoming north to northwest by late 
  afternoon 15 to 25 mph with local gusts to 35 mph expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...From 1 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest northerly winds below the Cajon 
  Pass and along the foothills this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-120500-
/O.CON.KSGX.WI.Y.0034.211011T2000Z-211012T1000Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
1229 PM PDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Southwest to west winds 15 to 25 mph with local gusts 
  to 35 mph.

* WHERE...San Diego County Valleys.

* WHEN...From 1 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds late this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ061-062-065-120500-
/O.CON.KSGX.WI.Y.0034.211011T2000Z-211012T1000Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
Borrego Springs, Banning, and Desert Hot Springs
1229 PM PDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West to northwest winds 25 to 35 mph with gusts 50 mph. 
  Locally 60 mph near the I-8 in southern San Diego County.

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning.

* WHEN...From 1 PM this afternoon to 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds late afternoon and early 
  evening. Blowing dust may limit visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
1 follow-up statement
894 
WWUS76 KSGX 120445
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
945 PM PDT Mon Oct 11 2021

CAZ060-121000-
/O.EXP.KSGX.DU.Y.0002.000000T0000Z-211012T0500Z/
/O.CON.KSGX.HW.W.0008.000000T0000Z-211012T1000Z/
Apple and Lucerne Valleys-
Including the cities of Victorville, Hesperia, and Apple Valley
945 PM PDT Mon Oct 11 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...
...BLOWING DUST ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts to 45 mph.

* WHERE...Apple and Lucerne Valleys.

* WHEN...For the High Wind Warning, until 3 AM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ055-056-058-121000-
/O.CON.KSGX.HW.W.0008.000000T0000Z-211012T1000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, and Pine Valley
945 PM PDT Mon Oct 11 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West to northwest winds 30 to 40 mph with gusts 65 to 
  75 mph expected.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains and San Diego County Mountains.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strongest wind gusts will occur on the 
  desert slopes of the San Diego and Riverside County Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

CAZ043-057-552-554-121000-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-211012T1000Z/
San Diego County Coastal Areas-Santa Ana Mountains and Foothills-
Orange County Coastal Areas-Orange County Inland Areas-
Including the cities of Vista, Carlsbad, Encinitas, Chula Vista, 
National City, San Diego, Huntington Beach, Costa Mesa, 
Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, 
and Mission Viejo
945 PM PDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West to northwest winds 15 to 25 mph with gusts to 35
  mph.

* WHERE...San Diego County Deserts, Orange County Coastal Areas, 
  San Diego County Valleys, Santa Ana Mountains and Foothills, 
  Orange County Inland Areas, and San Diego County Coastal Areas.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ048-121000-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-211012T1000Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, and Corona
945 PM PDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West winds becoming north to northwest by late 
  afternoon 15 to 25 mph with local gusts to 35 mph expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest northerly winds below the Cajon 
  Pass and along the foothills this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ050-121000-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-211012T1000Z/
San Diego County Valleys-
Including the cities of Escondido, El Cajon, San Marcos, La Mesa,
Santee, and Poway
945 PM PDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Southwest to west winds 15 to 25 mph with local gusts 
  to 35 mph.

* WHERE...San Diego County Valleys.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds late this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ061-062-065-121000-
/O.CON.KSGX.WI.Y.0034.000000T0000Z-211012T1000Z/
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, Coachella, 
Borrego Springs, Banning, and Desert Hot Springs
945 PM PDT Mon Oct 11 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...West to northwest winds 25 to 35 mph with gusts 50 mph. 
  Locally 60 mph near the I-8 in southern San Diego County.

* WHERE...San Diego County Deserts, Coachella Valley, San 
  Gorgonio Pass Near Banning.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strongest winds late afternoon and early 
  evening. Blowing dust may limit visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Maxwell

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this blowing dust advisory went out at Oct 11, 8:29 AM PDT, 4 hours earlier.

Area forecast discussion, Oct 11, 8:29 AM PDT, 4 hours before
Area Forecast Discussion
National Weather Service San Diego CA
829 AM PDT Mon Oct 11 2021

.SYNOPSIS...
A cold storm system developing over the Great Basin will bring much
cooler and blustery weather today. Damaging wind gusts are possible
over the mountains by this afternoon, with gale force winds and
rough seas into the coastal waters. There will be some blowing dust
in the deserts, and even a chance for a few light showers, mainly
over the mountains. The winds will weaken overnight, but the Autumn
chill will last into Tuesday, followed by a warming trend for the
remainder of the week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Areas of low clouds have overspread the the CA Bight and extended
well inland at 8 AM PDT. An eddy was evident in the cloud pattern
offshore and the SE winds were just beginning to surface along
the coast. Surface pressure gradients were still fairly weak but
trending onshore and SW-W winds were already gusting 35 MPH or more
over some mountain areas. Expect some clouds to be with us all day,
especially along the coastal slopes of the mountains as the winds
ramp up. Lower elevations should turn partly cloudy. It will be
noticeably cooler today, with daytime high temps some 10F lower
than yesterday. No forecast updates planned.

From previous discussion...

The winds will gradually increase during the day in all areas. Gusts
will hit 50-70 mph in the mountains and adjacent desert slopes. Most
desert areas will get gusts 35-55 mph, while coast and valleys will
reach 25-35 mph. Check the details on our wind advisory and warning.
Winds will taper off this evening, but may hang on a little longer
along the coast. There is a small chance of showers mainly in the
mountains or far inland valleys/foothills this afternoon through
early evening. A dusting of snow is possible above 7,000 feet
elevation or so. The chance of showers only lasts about six hours.
Cold and rather dry air will push into the region and clear the
clouds. Daytime temperatures Tuesday will be in the 60s and 70s for
inland areas, 15-20 degrees below average. With winds calming down
before the bulk of the night, the temperature will drop efficiently
in the dry air. Dry and clear weather is expected for several days
with a touch of offshore flow to keep coastal clouds out of the
picture. Daytime temperatures will rise each day such that by Friday
and Saturday we'll be close to average with 70s and 80s common at
lower elevations. Relative humidity will be quite low inland each
afternoon, but thankfully without any strong winds. The high
pressure and touch of offshore flow will diminish this coming
weekend, leading to a cooling trend next week and possibly a return
of some coastal low clouds. A deep trough of low pressure is shown
to develop over the northeast Pacific, but it's too early to
speculate much on whether or not that will bring us rain.

&&

.AVIATION...
111530Z...Coast/Valleys...Areas of low clouds with bases 1000-2500
ft MSL through 21Z. Clouds will dissipate from northwest to
southeast through 23Z, high terrain could be obscured in low clouds
at times. After 17Z...WNW winds increasing to 15-25kt with gusts to
30 kt through 06Z Tue, with strongest winds near the coast and over
higher terrain.

Mountains/Deserts...WNW winds gusting to 25-35 kt through 18Z,
followed by stronger and more widespread wind gusts of 50-65 kt from
the mountain crests to the desert mountain slopes and through San
Gorgonio Pass through 10Z Tuesday. At KPSP...prevailing winds will
be NW 20-30kt Mon afternoon/evening with gusts of 35-40kt, but a
rotor could produce lighter east winds at times. Areas of LLWS and
MOD turbulence possible, especially after 03Z Tue as winds shift to
N/NE.

&&

.BEACHES...
An incoming west-northwest swell of 6-12 ft and a period of 8-10
seconds from 280-290 combined with a longer period south-southwest
swell will generate elevated surf at San Diego and Orange County
beaches through Tuesday morning. Surf of 5 to 7 ft is expected, with
local sets to 8 ft tonight. A High Surf Advisory is in effect
through 8 AM Tuesday.

&&

.MARINE...
Strong northwest winds this afternoon and tonight, decreasing
slightly Tuesday. A Gale Warning is in effect for the Outer Waters
for northwesterly from 25 to 30 knots gusting 35 to 40 knots and
combined seas of 10 to 13 feet with a short 8 second period. A Small
Craft Advisory is in effect for the Inner Waters for northwest winds
15 to 20 knots gusting 25 to 35 knots and combined seas of 6 to 10
feet. See our Gale Warning and Small Craft Advisory for more
information.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions

&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning from 11 AM this morning to 3 AM PDT Tuesday
     for Apple and Lucerne Valleys-Riverside County Mountains-
     San Bernardino County Mountains-San Diego County Mountains.

     Wind Advisory from 1 PM this afternoon to 3 AM PDT Tuesday for
     Coachella Valley-Orange County Coastal Areas-Orange County
     Inland Areas-San Bernardino and Riverside County Valleys-
     The Inland Empire-San Diego County Coastal Areas-San Diego
     County Deserts-San Diego County Valleys-San Gorgonio Pass
     Near Banning-Santa Ana Mountains and Foothills.

     High Surf Advisory from noon today to 8 AM PDT Tuesday for
     Orange County Coastal Areas-San Diego County Coastal Areas.

PZ...Small Craft Advisory from 11 PM this evening to 11 AM PDT
     Tuesday for Waters from San Mateo point to the Mexican
     Border Extending 30 to 60 nm out including San Clemente
     Island.

     Gale Warning from 1 PM this afternoon to 11 PM PDT this evening
     for Waters from San Mateo point to the Mexican Border
     Extending 30 to 60 nm out including San Clemente Island.

     Small Craft Advisory from 1 PM this afternoon to 11 AM PDT
     Tuesday for Coastal Waters from San Mateo Point to the
     Mexican Border and out to 30 nm.

&&

PUBLIC...10/MM
AVIATION/MARINE/BEACHES...CO

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 2:46 AM PDTFrost AdvisorySGXSan Bernardino9 hr

Nearby

Blowing Dust Advisories in California, 2021Every blowing dust advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.